Alert archive / Florida / Special Marine Warnings in 2011
Special Marine Warning 41, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Mar 28, 2011, 10:23 PM EDT. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2011, 10:23 PM EDT (02:23 UTC)
- Expired
- Mar 28, 2011, 11:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Mar 28, 9:20 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 28, 9:20 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 920 PM EDT MON MAR 28 2011 .DISCUSSION... .CURRENTLY... KBYX DETECTS ISOLATED SHOWERS OVER FLORIDA BAY...OVER THE NEARSHORE AND OFFSHORE WATERS NORTH OF THE LOWER KEYS...AND OVER THE OFFSHORE WATERS SOUTHWEST OF THE LOWER KEYS. ELSEWHERE...KBYX DETECTS NO PRECIPITATION ECHOES IN THE REMAINDER OF THE FORECAST AREA. SKIES OVER THE ISLAND CHAIN ARE PARTLY CLOUDY. WINDS OVER LAND ARE EAST NEAR 5 MPH. C-MAN WINDS...ON AVERAGE...ARE EAST AT 5 TO 10 KNOTS. TEMPERATURES ARE NEAR 80 DEGREES. .SHORT TERM (OVERNIGHT)... IN THE LOW LEVELS OF THE ATMOSPHERE...AN ATLANTIC RIDGE OF HIGH PRESSURE NEAR SOUTH CENTRAL FLORIDA WILL RETREAT EASTWARD OVERNIGHT. IN THE MID LEVELS OF THE ATMOSPHERE...AN ATLANTIC RIDGE OF HIGH PRESSURE WILL EXTEND ACROSS THE FLORIDA STRAITS TONIGHT. IN THE UPPER LEVELS OF THE ATMOSPHERE...ZONAL FLOW IS EXPECTED OVERNIGHT. THE 00Z KKEY SOUNDING IS MODERATELY UNSTABLE AND EXTREMELY MOIST FOR THIS TIME OF YEAR...WITH A PRECIPITABLE WATER (PWAT) VALUE JUST ABOVE ONE AND THREE QUARTERS OF AN INCH. ATMOSPHERIC MOISTURE SHOULD DECREASE OVERNIGHT. BY SUNRISE TUESDAY...PWAT VALUES SHOULD BE JUST UNDER ONE AND THREE QUARTERS OF AN INCH...WHICH IS STILL WELL ABOVE NORMAL FOR THE END OF MARCH. A SYNOPTIC SOUTHWESTERLY STEERING FLOW OF AROUND 20 KNOTS SHOULD PUSH CONVECTION THAT DEVELOPS JUST NORTH OF THE FLORIDA KEYS TOWARD THE UPPER KEYS TONIGHT. THEREFORE...RAIN CHANCES SHOULD BE HIGHEST IN THE UPPER KEYS OVERNIGHT. THE FORECAST WILL BE UPDATED AS SOON AS POSSIBLE TO ACCOUNT FOR THIS SITUATION. && .MARINE... GENTLE EAST TO SOUTHEAST SURFACE WINDS WILL PREVAIL ON ALL KEYS COASTAL WATERS OVERNIGHT. NO ADVISORIES OR CAUTIONARY HEADLINES EXPECTED OVERNIGHT THROUGH AT LEAST THURSDAY NIGHT. SUSTAINED SOUTHWEST SURFACE WINDS OF 15 TO 20 KNOTS ARE POSSIBLE ON THE COASTAL WATERS OF THE ATLANTIC FRIDAY. SUSTAINED NORTHWEST SURFACE WINDS OF 15 TO 20 KNOTS ARE POSSIBLE ON ALL KEYS COASTAL WATERS FRIDAY NIGHT. NO ADVISORIES OR CAUTIONARY HEADLINES EXPECTED SATURDAY. && .AVIATION... VFR CONDITIONS WILL PERSIST AT BOTH THE KEY WEST AND MARATHON ISLAND TERMINALS OVERNIGHT AND TUESDAY. WINDS ARE GENERALLY OUT OF THE SOUTH NEAR 5 KNOTS AT THE SURFACE AND NEAR 15 KNOTS ALOFT TO 12K FEET. FEW TO SCATTERED CLOUDS WILL INCREASE TO SCATTERED AT OR ABOUT 025 DUE TO THE SPREAD OF CLOUD COVER FROM THUNDERSTORMS WELL NORTH OF THE AREA TONIGHT...BUT EXPECT THAT SHOWERS WILL BE HARD TO FIND WITH THE LACK OF CONVECTION OVER THE CUBAN COAST AND SOUTHERLY FLOW. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1978...THE LOW TEMPERATURE AT KEY WEST INTERNATIONAL AIRPORT WAS 60 DEGREES. THIS SET THE DAILY RECORD FOR MINIMUM TEMPERATURE MEASURED IN KEY WEST ON MARCH 28TH... A RECORD WHICH STILL STANDS 33 YEARS LATER. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE/FIRE/DIGITAL...BS AVIATION/NOWCASTS/CLIMATE....BWC DATA ACQUISITION.............MP VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Mar 28, 5:54 AM EDT, 16 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 554 AM EDT MON MAR 28 2011 FLZ076>078-GMZ031>033-052>054-072>075-291000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 554 AM EDT MON MAR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NELSON
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 11:02 PM EDT | Special Marine Warning | KEY | 58 min | |
| Mar 28, 11:08 PM EDT | Special Marine Warning | KEY | 40 min | |
| Mar 28, 11:52 PM EDT | Special Marine Warning | KEY | 53 min | |
| Mar 29, 12:46 AM EDT | Special Marine Warning | KEY | 29 min | |
| Mar 29, 1:18 AM EDT | Special Marine Warning | KEY | 57 min | |
| Mar 29, 2:18 AM EDT | Special Marine Warning | KEY | 57 min | |
| Mar 29, 4:20 AM EDT | Small Craft Advisory | KEY | 13 hr |
Nearby
Special Marine Warnings in Florida, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.